5 doctors weighed in:

Why shouldn't aspirin be given in juvenile rheumatoid arthritis?

5 doctors weighed in
Dr. Robert Lowe
Pediatric Rheumatology
2 doctors agree

In brief: Reye's syndrome

Aspirin is not recommended for any children due to its association with reye's syndrome that can lead to liver failure.
Plenty of other meds work well and are safe if given in the recommended doses such as tylenol (acetaminophen) or ibuprofen. Naproxen is a good medication for temporary relief but it does not put the disease into remission. Effective treatment is weekly low dose Methotrexate and a tnf inhibitor.

In brief: Reye's syndrome

Aspirin is not recommended for any children due to its association with reye's syndrome that can lead to liver failure.
Plenty of other meds work well and are safe if given in the recommended doses such as tylenol (acetaminophen) or ibuprofen. Naproxen is a good medication for temporary relief but it does not put the disease into remission. Effective treatment is weekly low dose Methotrexate and a tnf inhibitor.
Dr. Robert Lowe
Dr. Robert Lowe
Thank
Dr. Ronald Krauser
Internal Medicine - Rheumatology

In brief: See details

It is not effective unless it is given in near toxic doses and it can cause significant liver inflammation in juveniles.

In brief: See details

It is not effective unless it is given in near toxic doses and it can cause significant liver inflammation in juveniles.
Dr. Ronald Krauser
Dr. Ronald Krauser
Thank
1 comment
Dr. John Goldman
We used to use high doses but is not necessary now. There were some side effect with such a stomach and liver, but also if you got the flu a risk of Reyes syndrome
Read more answers from doctors